Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@francine6829

All of you warriors suffering with pain, tell your oncologist to put you on Tomoxifen. Life changing

Jump to this post

I have been on Anastrozole which caused severe memory/cognitive issues, along with the aches and pains. Then my doctor put me on Tomoxifin, that was better but some brain fog continued. It seems I can choose between the possibility of cancer returning, or not being able to think clearly.

REPLY
@cancersucks

We are all different so our reactions are not the same . After 3 1/2 months anastrozole destroyed my joints , bones and muscles . Stoped taking it 7 months ago and working at getting my body to function like it did before that horrible medicine. I have an 87 chance cancer won’t come back with
Out further treatment so why did they do this to me ? Money that’s why

Jump to this post

@cancersucks
I personally don't think AIs are being prescribed from a monetary gain standpoint. Rather, I believe it is because the risk of recurrence climbs over time. AIs keep the risk low during the first five years. This is a good subject to discuss with your oncologist.

REPLY
@francine6829

All of you warriors suffering with pain, tell your oncologist to put you on Tomoxifen. Life changing

Jump to this post

@francine6829 Hi Francine, How long have you been on Tomoxifen and what dosage. Thanks

REPLY

I've taken anastrozole for 9 months – but my hands hurt SO much!! Oncologist is stopping my drugs for 2 weeks. I think she will be switching me to Exemestane. Said the joints won't hurt as much. Anyone have any experience with Exemestane?

REPLY

Took Femura then exemestane- both Same joint pain. Am on Tomoxifen now- no pain

REPLY
@francine6829

Took Femura then exemestane- both Same joint pain. Am on Tomoxifen now- no pain

Jump to this post

@francine6829 Hi Francine – I'm hoping I do ok on the exemestane..I get 3 weeks off from the Femara and how nice it is. My left knee is hurting less and my hands hurt less. Ankles still a problem but not as bad. If exemestane doesn't work, it's on to Tamoxifen, but doctor is hesitant as my mother had clots in lungs twice in her lifetime so would need to be followed closely. Sounds like many people on Tamoxifen do well.

Liked by sparklegram

REPLY
@kathyomaha55

I've taken anastrozole for 9 months – but my hands hurt SO much!! Oncologist is stopping my drugs for 2 weeks. I think she will be switching me to Exemestane. Said the joints won't hurt as much. Anyone have any experience with Exemestane?

Jump to this post

@kathyomaha55 I began exemestane no muscle or bone problems at all. But my blood pressure took off. I was on 3 weeks only.

REPLY
@gwinter

@kathyomaha55 I began exemestane no muscle or bone problems at all. But my blood pressure took off. I was on 3 weeks only.

Jump to this post

@gwinter I'm sorry that you had BP elevation. I'll be sure to keep an eye on mine when I start. But must have been nice for no bone aches..ugh…makes me feel 50 years older! What are they putting you on next?

REPLY
@trixie1313

@gwinter I'm sorry that you had BP elevation. I'll be sure to keep an eye on mine when I start. But must have been nice for no bone aches..ugh…makes me feel 50 years older! What are they putting you on next?

Jump to this post

@kathyomaha55 believe it or not NOTHING! New oncologist

REPLY

gwinter – why is your oncologist not putting you on a new medication to prevent the cancer from returning?

Liked by sparklegram

REPLY
@francine6829

gwinter – why is your oncologist not putting you on a new medication to prevent the cancer from returning?

Jump to this post

I wondered that, too, Francine.

REPLY
@cautiousoptimism

I have been taking arimidex for 8 months since dx of lobular carcinoma. I have many side effects, including hair thinning. Has anyone else experienced this? Will I eventually lose it all?

Jump to this post

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

REPLY
@newgranny

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

Jump to this post

Thank you for this @newgranny ! Encouraging to hear someone is out there getting some regrowth. Feels so vain to be worried about hair, but it's upsetting to lose it to chemo, get it all back, and then start losing it again. Take care.

Liked by newgranny

REPLY
@newgranny

I’ve been on Arimidex (aka Anastrozole) 5 yrs and hair loss is issue for me. There is plenty of regrowth and did not lose it all! The quality of my hair changed overall. It’s very thin where parted. Good beautician with cuts and style has helped me feel better.
Yoga & exercise helped for joint pains.

Jump to this post

My Dr. suggested Rogaine for bald spots on the scalp. You need to take it for about 4 months to see if it works though.

Liked by newgranny

REPLY

Has anyone tried going on a gluten free diet to reduce the joint inflammation in their body? I just started 3 days ago to give it a try.

REPLY
Please login or register to post a reply.